Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SIDE EFFECTS
May 20, 2004

I HAVE BEEN TAKING COMBIVIR AND VERAMUNE SICE EARLY NJANUARY 2004. I RECENTLY HAD A BOUT WITH PCP PNEUMONIA AND TAKE 500MG OF SEPTRA DAILY. I HAVE BEEN EXPERIENCING DIFFICULTY EATING FOODS PARTICULARY RICH IN STARCHES LIKE POTATOES, PASTA AND BREADS. i ALSO HAVE NO TOLERANCE FOR CHOCOLATE I ALWAYS FEEL LIKE I HAVE A CRITTY AND SOMETIMES PASTY TASTE IN MY MOUTH. I EVEN HAVE AN OCCASIONAL METALIC TASTE IN MY MOUTH. ARE THESE COMMON SIDE EFFECTS TO THE AIDS DRUGS OR IS THIS DUE TO THE ANTIOBIOTIC.FINALLY DOES LIPODYSTROPHY HAPPEN TO ALL PT'S ON HIV DRUGS THANK YOU STEVE

Response from Dr. Pierone

The side effects that you describe could be due to either the sulfa antibiotic Septra (Bactrim) or one of the HIV medications. The only way to know what is going on is to modify the regimen (with your doctor on board) and see what happens. The first approach is to put the Septra on hold, if this is the culprit you will know within several days. If not the Septra, then the cocktail is the likely cause of the problem. The regimen that you are on contains AZT (in the Combivir) and this is most common of the HIV medications to produce taste issues. Viramune can cause liver toxicity and this can be associated with change in taste as well. You should be having your liver monitored with routine blood testing which would identify this problem. Not all patients develop lipodystrophy from HIV medications. Good luck!



Previous
Re: Your answer on CD4's that are unusually high and VL's unusually low for someone with HIV
Next
keep your eye on the prize, new med hopes for patients with failing regimes.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement